Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 71, NWS Eureka, CA

December 23, 2008

NWS Eureka, CA issued this small craft advisory at Dec 23, 2008, 3:29 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 3:29 PM PST (23:29 UTC)
Expired
Dec 24, 2008, 3:43 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WHUS76 KEKA 232330
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST TUE DEC 23 2008

PZZ450-241130-
/O.EXP.KEKA.SC.Y.0070.000000T0000Z-081223T2300Z/
/O.NEW.KEKA.SC.Y.0071.081223T2329Z-081224T1700Z/
/O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
330 PM PST TUE DEC 23 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING SMALL
CRAFT WINDS AND SEAS TONIGHT AND EARLY WEDNESDAY. A VERY LARGE
AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE
GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

PZZ455-241130-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T0500Z/
/O.EXB.KEKA.GL.W.0042.081224T0500Z-081224T1700Z/
/O.UPG.KEKA.GL.A.0012.081224T0800Z-081224T1900Z/
/O.EXB.KEKA.SC.Y.0070.081224T1700Z-081225T0800Z/
/O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
330 PM PST TUE DEC 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM
WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT. THE SMALL CRAFT
ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. THE GALE
WATCH IS NO LONGER IN EFFECT. 

A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING GALE FORCE
WINDS OVER THE SOUTHERN WATERS TONIGHT AND WEDNESDAY. A VERY LARGE
AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM
THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

PZZ475-241130-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T0500Z/
/O.EXT.KEKA.GL.W.0042.081224T0500Z-081224T1700Z/
/O.EXB.KEKA.SC.Y.0070.081224T1700Z-081225T0800Z/
/O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
330 PM PST TUE DEC 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO
MIDNIGHT PST WEDNESDAY NIGHT. THE GALE WARNING IS NOW IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. THE SMALL CRAFT
ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING GALE FORCE
WINDS OVER THE SOUTHERN WATERS TONIGHT AND WEDNESDAY. A VERY LARGE
AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM
THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-241130-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T1700Z/
/O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
330 PM PST TUE DEC 23 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 9 AM PST WEDNESDAY. 

A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING SMALL
CRAFT ADVISORY AND WINDS OVER THE NORTHERN WATERS TONIGHT AND
WEDNESDAY. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30
FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS WED
NIGHT AND THUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
1 follow-up statement
613 
WHUS76 KEKA 241143
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
343 AM PST WED DEC 24 2008

PZZ455-241945-
/O.CAN.KEKA.GL.W.0042.000000T0000Z-081224T1700Z/
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-081225T0000Z/
/O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
343 AM PST WED DEC 24 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. 

A LOW PRESSURE SYSTEM WEST OF PT REYES WILL GRADUALLY MOVE SOUTH
WITH THE SOUTHEAST WINDS DECREASING. A COLD FRONT WILL MOVE
THROUGH TONIGHT WITH THE WINDS SHIFTING TO THE WEST. A VERY LARGE
AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE
GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-241945-
/O.CAN.KEKA.SC.Y.0071.000000T0000Z-081224T1700Z/
/O.EXB.KEKA.SC.Y.0070.081225T0800Z-081226T1400Z/
/O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
343 AM PST WED DEC 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST
FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST FRIDAY.

A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON WITH THE WINDS
SHIFTING TO THE WEST AND INCREASING TO 15 TO 25 KT. A VERY LARGE
AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE
GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-241945-
/O.CON.KEKA.GL.W.0042.000000T0000Z-081224T1700Z/
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-081226T1400Z/
/O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
343 AM PST WED DEC 24 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM
PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. 

A LOW PRESSURE SYSTEM WEST OF PT REYES WILL GRADUALLY MOVE SOUTH
WITH THE SOUTHEAST WINDS DROPPING BELOW GALE FORCE THIS MORNING. A
COLD FRONT WILL MOVE THROUGH THIS EVENING WITH THE WINDS SHIFTING
TO THE WEST AND INCREASING TONIGHT THROUGH THUR NIGHT TO 15 TO 25
KT. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET
WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT
AND THUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-241945-
/O.CON.KEKA.SC.Y.0070.000000T0000Z-081224T1700Z/
/O.EXB.KEKA.SC.Y.0070.081225T0300Z-081226T1400Z/
/O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
343 AM PST WED DEC 24 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
PST FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST
FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM PST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 9 AM PST THIS MORNING. 

THERE WILL BE A BRIEF BREAK IN THE WINDS AS A LOW PRESSURE SYSTEM
WEST OF PT REYES MOVES SOUTH. A COLD FRONT WILL MOVE THROUGH THIS
AFTERNOON WITH THE WINDS SHIFTING TO THE WEST AND INCREASING TONIGHT
THROUGH THUR NIGHT TO 20 TO 30 KT. A VERY LARGE AND LONG PERIOD NW
SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA
INTO THE COASTAL WATERS TONIGHT AND THUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 5:31 AM PST, 9 hours 58 minutes earlier.

Area forecast discussion, Dec 23, 5:31 AM PST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
531 AM PST TUE DEC 23 2008

.SYNOPSIS...WET AND WINDY WEATHER...WITH HIGHER ELEVATION SNOW IS
EXPECTED ACROSS THE REGION BEGINNING LATE TONIGHT...THROUGH
CHRISTMAS DAY AND INTO THE WEEKEND AS SEVERAL LOW PRESSURE SYSTEMS
AFFECT NORTHWEST CALIFORNIA.

&&

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THERE WILL BE A
BRIEF BREAK IN THE WEATHER TODAY AS THE ATMOSPHERE WINDS UP FOR
WHAT LOOKS TO BE A BUSY REMAINDER OF THE WEEK. HAVE ISSUED AN SPS
(WWUS86 SFOSPSEKA) TO COVER THE MAIN HAZARDS EXPECTED THROUGH THE
CHRISTMAS HOLIDAY...INCLUDING RAIN AND SNOW...WIND...AND
SIGNIFICANTLY HIGH SEAS.

SHORTWAVE RIDGE OVER THE REGION CURRENTLY HAS ALL BUT ENDED SHOWER
COVERAGE ACROSS THE REGION THIS MORNING...WITH A FEW LINGERING
SHOWERS OVER THE COASTAL WATERS. HAVE KEPT IN THE MENTION OF
ISOLATED SHOWERS ACROSS THE REGION AS THERE STILL IS A DECENT BANK
OF CU OFFSHORE MOVING TOWARDS THE COAST AND A FEW OF THESE MAY
PENETRATE INLAND THROUGH THE DAY. WITH THE DECREASE IN SHOWER
COVERAGE...SKIES ARE PARTLY CLOUDY WITH MAINLY THE BEGINNINGS OF
INCREASING MID LEVEL CLOUDS FROM THE NEXT SYSTEM BEGINNING TO PUSH
TOWARDS THE REGION. THE BRIEF DECREASE IN CLOUD COVERAGE HAS
ALLOWED GOOD RADIATIVE COOLING WITH PATCHY DENSE VALLEY FOG
DEVELOPING IN INLAND VALLEYS AND TEMPERATURES DROPPING DOWN TO
FREEZING EVEN AT COASTAL LOCATIONS. THOSE OUT AND ABOUT FIRST
THING THIS MORNING SHOULD USE EXTREME CAUTION AS ALL THE RAIN FROM
THE PREVIOUS FEW DAYS WILL HAVE FROZEN ON AREA SIDEWALKS AND
ROADWAYS AND THERE WILL BE SIGNIFICANT ICE UNTIL SEVERAL HOURS AFTER
SUNRISE.

WATER VAPOR SATELLITE SHOWS A VERY POTENT SHORTWAVE OUT ALONG
45N/140W WITH ITS RAPIDLY DEEPENING SURFACE LOW IN THE SAME
POSITION. IT ALREADY APPEARS IN SATELLITE THAT THE FEATURE HAS
BEGUN TO SPLIT WITH THE SOUTHERN...AND DEEPER LOW...BEGINNING TO
TAKE A MORE SOUTHEASTERLY TURN TOWARDS THE WEST COAST.

THE WARM FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS NW
CALIFORNIA LATER TODAY...WITH RAPIDLY INCREASING SOUTHERLY WINDS
AND RAIN. SNOW LEVELS WILL BE ON THE RISE WITH THE WARM AIR
ADVECTION THAT WILL BE IN PLACE SO SNOW ACCUMULATIONS WILL BE
LIMITED TO THE HIGHER ELEVATIONS IN EASTERN MENDOCINO AND TRINITY
COUNTY. WINDS WILL BACK TO THE SOUTHEAST AND INCREASE LATER
TONIGHT AS THE LOW MAKES ITS CLOSEST APPROACH TO OUR REGION...WITH
THE HIGHEST WINDS EXPECTED ALONG THE MENDOCINO COAST. GUSTS UP TO
40 TO 45 MPH WILL BE LIKELY ALONG THE MENDOCINO COAST. GUSTS UP TO
30 TO 35 MPH WILL BE POSSIBLE ELSEWHERE ALONG THE HUMBOLDT AND DEL
NORTE COASTS AS WELL AS ACROSS HIGHER RIDGES IN INTERIOR MENDOCINO
COUNTY. THE HEAVIEST RAIN WITH THE SYSTEM WILL BE CLOSEST TO THE
LOW ACROSS SOUTHERN MENDOCINO COUNTY. THE LOW IS PROGGED TO MOVE
ONSHORE SOUTH OF THE BAY AREA BY TOMORROW EVENING.

THE COLDER NORTHERN PORTION OF THE SPLIT WILL MOVE INTO THE REGION
EARLY CHRISTMAS MORNING. SNOW LEVELS WILL QUICKLY DROP BELOW 2000
FT IN DEL NORTE...EASTERN HUMBOLDT AND NORTHERN TRINITY COUNTIES
ON CHRISTMAS MORNING WITH SNOW ACCUMULATIONS IN THESE AREAS
CLOSING IN ON 5 INCHES WITH LOCAL AREAS RECEIVING UP TO 8 INCHES.
SNOW LEVELS WILL BE AROUND 2500 FT IN SOUTHERN TRINITY AND
MENDOCINO COUNTIES AT THIS TIME WITH SNOW ACCUMULATIONS OF 1 TO 3
INCHES EXPECTED. WINDS WILL BECOME GUSTY ONCE AGAIN...THIS TIME
OUT OF THE NORTHWEST...WITH GUSTS NEAR 25 MPH POSSIBLE ALONG THE
REDWOOD COAST AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY.
CONSIDERABLE INSTABILITY IS STILL FORECASTED WITH THE SFC LOW AS
IT MOVES INTO THE CENTRAL OREGON COAST...WHICH WILL LIKELY ENHANCE
RAINFALL AMOUNTS. HAVE ALSO INCLUDED ISOLD TSTMS ACROSS THE
NORTHERN WATERS AND INTO THE NORTH COAST LATE WEDNESDAY NIGHT
THROUGH THURSDAY WITH THE GREATEST INSTABILITY. SMALL HAIL WILL BE
LIKELY WITH ANY STRONGER SHOWERS AND STORMS THAT FORM AS SNOW
LEVELS HOVER AROUND 1500-2000 FEET THROUGH FRIDAY MORNING.

.LONG TERM...FRIDAY THROUGH MONDAY...THE SNOW LEVELS WILL RISE
ABOVE THE MOUNTAIN PASSES BY FRIDAY EVENING AS THE SYNOPTIC MODELS
ARE IN GOOD AGREEMENT ON A WEAK UPPER LEVEL RIDGE MOVING OVER THE
PACIFIC NW ON FRIDAY. THE MODELS SHOW A KINK IN THE UPPER RIDGED
FRIDAY NIGHT AND FORECAST A SURFACE WARM FRONT TO PUSH ACROSS NW
CALIFORNIA. MODELED PRECIPITABLE WATER INCREASES TO NEAR AN INCH
OVER THE NE PACIFIC FRIDAY NIGHT AND ISENTROPIC ANALYSIS SHOWS
GOOD LIFT WITH THE FRONT. ANOTHER WARM FRONT IS EXPECTED FOR
SUNDAY NIGHT WITH SIMILAR PRECIPITABLE WATER AND LIFT AS THE
FRIDAY STORM. ALTHOUGH THERE IS ALWAYS UNCERTAINTY OF HOW MUCH
RAIN TO EXPECT FOR FORECASTS BEYOND 4 DAYS...CURRENT MODEL RUNS
SHOW THESE TWO SYSTEMS HAVE THE ESSENTIAL INGREDIENTS TO PRODUCE
DECENT RAINFALL AMOUNTS. THE SNOW LEVELS SHOULD REMAIN ABOVE 4000
FEET AND DO NOT EXPECT ANY SNOW ISSUES FRIDAY NIGHT THROUGH
MONDAY. TH

&&

.AVIATION...A BRIEF BREAK IN THE SHOWERS THIS MORNING BUT VFR MID
CLOUDS ARE ALREADY INCREASING AHEAD OF THE NEXT SYSTEM. WITH THE
PARTIAL CLEARING...IFR FOG AND LOW CLOUDS DEVELOPED IN THE VALLEYS.
IT SHOULD GRADUALLY DISSIPATE AFTER 1000 PST. NEXT SYSTEM COMING DOWN
FROM NW WILL BRING VFR CIGS AND VSBYS IN SHOWERS AFTER SUNSET.
RAPIDLY DEEPENING LOW PRESSURE SYSTEM OFF THE COAST WILL INCREASE
THE WINDS...ESPECIALLY IN MENDOCINO COUNTY WITH POSSIBLE LLWS IN THE
LATE AFTERNOON. DEAN

&&

.MARINE...NW SWELL ON DOWNWARD TREND TO 12-13 FEET AND WILL BOTTOM
OUT NEAR 5-6 FEET WED. NEXT PROBLEM IS GALE FORCE WINDS SOUTH OF THE
CAPE TONIGHT INTO WED MORNING. PRESSURE IS BOMBING OUT AS SFC
PRESSURE AT BUOY 6 DROPPED OVER 10MB BETWEEN 06-12Z. GFS SEEMS TO
HAVE GOOD HANDLE ON LOCATION AND TAKES 994MB LOW TO ABOUT 350 NM
WEST OF CAPE MENDO LATE THIS AFTERNOON. THE LOW GRADUALLY MOVES
SOUTHEAST PARALLELING THE COAST THIS EVENING AND GRADUALLY WEAKENS
AFTER MIDNIGHT. GIVEN THIS TRAJECTORY...DEFINITE GALE FORCE WINDS IN
SOUTHERN OUTER WATERS AND HAVE HOISTED WARNING. WITH NEW
EXPERIMENTAL ZONES NOW 0-10NM NOT SURE IF THERE WILL BE WIDESPREAD
GALE FORCE WINDS IN SOUTHERN INNER WATERS ZONE SO LEFT WATCH IN
PLACE. THERE WILL BE GALE FORCE GUSTS IN EXTREME SOUTHERN END OF
ZONE OFF OF PT ARENA.

FINALLY THE NEXT LOW MOVES INTO THE GULF OF ALASKA THIS AFTERNOON
AND TRACKS TOWARD PORTLAND BY THUR MORNING.  GFS SHOWING SOLID GALE
FORCE WINDS AND CLOSE TO STORM FORCE. THESE WINDS STRONGER THAN
ECMWF AND PROBABLY A LITTLE OVERDONE WHICH IS TENDENCY OF GFS. THESE
GFS WINDS PRODUCING 36 FOOT SEAS IN THE GULF WHICH PROPAGATE INTO
OUR WATERS ON CHRISTMAS WITH ENP SHOWING SEAS PEAKING AT 27-31 FOOT
SEAS AT 15-16 SECONDS CHRISTMAS NIGHT. SWAN ABOUT 7 FEET LOWER.
GIVEN TYPICAL OVERDOING OF GFS LEFT FORECAST AS IS WHICH HAD
UNDERCUT MODEL. OTHER PROBLEM WITH WITH THIS LOW IS INCREASING
NORTHWEST WINDS IN SCA RANGE WED NIGHT THROUGH THROUGH THUR NIGHT.
HAVE NOT POSTED ANY HEADLINES FOR WED NIGHT INTO THUR SYSTEM UNTIL
FINISH UP WITH THE GALE FORCE WINDS TONIGHT TO AVOID CONFUSION. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE WARNING FROM 6 PM THIS EVENING TO 11 AM PST WEDNESDAY FOR PZZ475.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST THIS AFTERNOON
FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 23, 5:56 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
556 AM PST TUE DEC 23 2008

CAZ001>004-076-241400-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
556 AM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THE FIRST OF SEVERAL STORM SYSTEMS WILL BEGIN TO AFFECT NORTHWEST
CALIFORNIA BEGINNING LATER TONIGHT. BREEZY TO WINDY
CONDITIONS...PERIODS OF MODERATE RAIN...AND HIGHER ELEVATION SNOW
CAN BE EXPECTED. SEE AWIPS PRODUCT /SFOSPSEKA/ OR WMO HEADER
/WWUS86 KEKA/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL STORM SYSTEMS MOVING INTO THE WEST COAST WILL CONTINUE
TO BRING PERIODS OF RAIN AND SNOW AS WELL AS A LARGE NW SWELL TO
THE REGION THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...TO THE NATIONAL
WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:43 PM PSTSmall Craft Advisory for Hazardous SeasEKA8 hr
Dec 23, 4:27 AM PSTGale WarningEKA29 hr
Dec 23, 4:27 AM PSTSmall Craft AdvisoryEKA3 days
Dec 23, 2:18 PM PSTWinter Weather AdvisoryEKA26 hr
Dec 23, 3:30 PM PSTHazardous Seas WarningEKA70 hr

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.